Alert archive / Washington / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 2, NWS Seattle, WA

September 5, 2013Lewis County, Thurston County, Washington

NWS Seattle, WA issued this severe thunderstorm warning at Sep 5, 2013, 5:38 PM PDT for Lewis County, Thurston County, Washington. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 5, 2013, 5:38 PM PDT (00:38 UTC)
Expired
Sep 5, 2013, 6:45 PM PDT
In force
67 min
Issued by
NWS Seattle, WA
Area
Storm-based polygon

Counties Lewis County, WA, Thurston County, WA

The radar

The Langley Hill radar (KLGX), 85 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 00:00Z, 0.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 00:00Z on 2013-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 00:00Z on 2013-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-243 J/kg
Mixed-layer LCL
1313 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

667 
WUUS56 KSEW 060038
SVRSEW
WAC041-067-060145-
/O.NEW.KSEW.SV.W.0002.130906T0038Z-130906T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SEATTLE WA
538 PM PDT THU SEP 5 2013

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LEWIS COUNTY IN WEST CENTRAL WASHINGTON...
  SOUTHWESTERN THURSTON COUNTY IN WEST CENTRAL WASHINGTON...

* UNTIL 645 PM PDT.

* AT 534 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR CENTRALIA...OR NEAR CHEHALIS...AND MOVING
  WEST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CENTRALIA...FORDS PRAIRIE...GRAND MOUND AND ROCHESTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4672 12326 4679 12321 4679 12316 4687 12316
      4690 12314 4674 12281 4661 12286
TIME...MOT...LOC 0038Z 112DEG 11KT 4671 12294

$$

ALBRECHT
1 follow-up statement
307 
WWUS56 KSEW 060117
SVSSEW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
617 PM PDT THU SEP 5 2013

WAC041-067-060127-
/O.CAN.KSEW.SV.W.0002.000000T0000Z-130906T0145Z/
THURSTON WA-LEWIS WA-
617 PM PDT THU SEP 5 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LEWIS AND
SOUTHWESTERN THURSTON COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4672 12326 4679 12321 4679 12316 4687 12316
      4690 12314 4674 12281 4661 12286
TIME...MOT...LOC 0117Z 112DEG 11KT 4675 12310

$$

ALBRECHT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 5:05 PM PDT, 33 minutes earlier.

Area forecast discussion, Sep 5, 5:05 PM PDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
505 PM PDT THU SEP 5 2013

.SYNOPSIS...A STRONG LOW PRESSURE SYSTEM MOVING INTO OREGON WILL
MOVE OVER CENTRAL WASHINGTON ON FRIDAY. THIS LOW WILL LINGER OVER
THE EASTERN PART OF THE STATE ON SATURDAY BEFORE FINALLY MOVING
INTO IDAHO EARLY SUNDAY. LOOK FOR PERIODS OF LOCALLY HEAVY RAIN
THROUGH FRIDAY...ESPECIALLY OVER THE INTERIOR...WITH SIGNIFICANT
RAINFALL EXPECTED. THE HEAVY RAIN COULD LEAD TO URBAN AND SMALL
STREAM FLOODING. SLOWLY IMPROVING CONDITIONS CAN BE ANTICIPATED
ON SATURDAY...WITH DRY WEATHER RETURNING ON SUNDAY.

&&

.SHORT TERM...
VERY BUSY THIS AFTERNOON. TSTMS WERE FIRING UP OVER THE CWA THIS
AFTERNOON AS EXPECTED. A FEW OF THESE TSTMS LIKELY CONTAINED VERY
HEAVY RAIN...POSSIBLY LARGE HAIL...AND STRONG WINDS. EXPECT THE
SHOWERS AND TSTMS TO BECOME MORE WIDESPREAD OVER THE AREA LATER
TODAY AND THIS EVENING.

THE CULPRIT BEHIND THE INCLEMENT WEATHER WAS A STRONG LOW PRESSURE
SYSTEM CURRENTLY MOVING OVER SOUTHWEST OREGON. THIS SYSTEM WILL
MOVE INTO EASTERN WA ON FRI. EXPECT THE CONVECTIVE PRECIP TO
TRANSITION TO STRATIFORM OR STEADIER RAIN OVERNIGHT. A DEFORMATION
ZONE IS ALSO EXPECTED TO DEVELOP OVER THE EASTERN PART OF THE CWA
OVERNIGHT...RESULTING IN PERIODS OF LOCALLY HEAVY RAIN. ISOLATED
TSTMS ARE POSSIBLE WITHIN THE DEFORMATION ZONE. CONFIDENCE THAT
URBAN AND SMALL STREAM FLOODING WILL OCCUR OVER PARTS OF THE CWA
WAS HIGHER.

EXPECT THE UPPER LOW TO SLOWLY MOVE EAST DURING THE DAY SATURDAY
AND BY EARLY SUNDAY...IT IS EXPECTED TO BE OVER ID. HELD ONTO THE
PRECIP THREAT LONGER DUE TO THE SLOWER MOVEMENT OF THE UPPER LOW.
HOWEVER...THERE WILL BE GRADUAL IMPROVEMENT ON SATURDAY AS THE LOW
MOVES FARTHER AWAY. DRY WEATHER WILL RETURN ON SUNDAY IN RESPONSE
TO AN UPPER RIDGE BUILDING OVER THE REGION.

.LONG TERM...
NO MAJOR CHANGES WERE MADE TO THE INHERITED GRIDS. STILL EXPECTING
THIS PERIOD TO BE DRY WITH RIDGING ALOFT. DAYTIME TEMPS WILL RUN
ABOVE NORMAL.

&&

.HYDROLOGY...
CONFIDENCE WAS HIGHER THAT THE FOCUS OF THE HEAVIEST RAINFALL
AMOUNTS WILL BE FROM SKAGIT COUNTY SOUTHWARD...INCLUDING THURSTON
COUNTY...WHERE AMOUNTS ARE FORECAST TO BE IN THE 1.5 TO 3 INCH
RANGE IN THE 24-HOUR PERIOD...ENDING 5 PM PDT FRI. LOCAL AMOUNTS
OF UP TO 4 INCHES IS POSSIBLE IN THE CENTRAL CASCADES. LOCAL
AMOUNTS UP TO 1.75 INCHES IS POSSIBLE IN WHATCOM COUNTY DURING
THIS TIME FRAME. THE PRIMARY THREATS FROM THE HEAVY RAIN WILL BE
URBAN/SMALL STREAM FLOODING AND MUD OR ROCK SLIDES IN STEEP
MOUNTAINOUS TERRAIN. AREA RIVERS SHOULD EXPERIENCE SIGNIFICANT
RISES BUT FLOODING IS UNLIKELY.

&&

.AVIATION...AN UPPER LEVEL LOW JUST OFF THE OREGON COAST WILL SHIFT
INLAND OVER WA AND OREGON TONIGHT AND FRIDAY. SOUTHERLY FLOW ALOFT
WILL TURN MORE EASTERLY TODAY...AND THEN TURN NORTHERLY EARLY FRIDAY
MORNING AND STRENGTHEN THROUGH THE DAY. SCATTERED THUNDERSTORMS WILL
CONTINUE THROUGH THE EVENING AND THEN CHANGE TO RAIN...WHICH IS
LIKELY TO FALL TONIGHT THROUGH FRIDAY MORNING. THE HEAVIEST RAIN
TONIGHT WITH LOWEST CIGS AND VSBY IS LIKELY TO BE FROM THE I-5
CORRIDOR EAST INTO THE CASCADES.  JJSMITH

KSEA...LIGHT WIND FROM THE NORTH EXPECTED THROUGH 3Z...AND THEN A
WIND SHIFT TO THE SOUTH OCCURS. THUNDERSTORMS ARE POSSIBLE TONIGHT
BUT THE MORE LIKELY SCENARIO IS CONVECTIVE SHOWERS. RAIN WILL
INCREASE THIS EVENING AND BEGIN TO DECREASE VISIBILITIES AND CIGS
TONIGHT AFTER THE EVENING PUSH AND INTO FRIDAY MORNING. JJSMITH

&&

.MARINE...THUNDERSTORMS ARE POSSIBLE IN ALL OF THE MARINE WATERS
THIS MORNING AND AFTERNOON...FOLLOWED BY MODERATE TO HEAVY RAIN
TONIGHT AND INTO THE DAY FRIDAY. LOW PRESSURE EAST OF THE CASCADES
AND HIGH PRESSURE OFFSHORE WILL GIVE INCREASING ONSHORE FLOW THROUGH
TONIGHT AND FRIDAY. ONSHORE FLOW WILL WEAKEN BUT CONTINUE THROUGH
THE WEEKEND. JJSMITH

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF THE AREA THROUGH
     FRIDAY AFTERNOON.

PZ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM TONIGHT TIL 11 AM
     PDT FRI FOR THE COASTAL WATERS FROM CAPE FLATTERY TO CAPE
     SHOALWATER 10 TO 60 NM.

&&

WWW.WEATHER.GOV/SEATTLE

FOR THE GRAPHICAL AFD...VISIT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML
Hazardous weather outlook, Sep 5, 3:26 PM PDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SEATTLE WA
326 PM PDT THU SEP 5 2013

WAZ001-503>519-060715-
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR-
EAST PUGET SOUND LOWLANDS-WESTERN SKAGIT COUNTY-EVERETT AND VICINITY-
SEATTLE/BREMERTON AREA-TACOMA AREA-ADMIRALTY INLET AREA-
HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA-OLYMPICS-
EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA-
NORTH COAST-CENTRAL COAST-WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
326 PM PDT THU SEP 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF WESTERN WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PERIODS OF HEAVY RAIN IS EXPECTED OVER MUCH OF THE INTERIOR...
ESPECIALLY EAST OF THE OLYMPIC RANGE THROUGH TONIGHT. LOCAL
RAINFALL AMOUNTS OF 1 TO 2 INCHES IS POSSIBLE. THE HEAVY RAIN
COULD LEAD TO URBAN AND SMALL STREAM FLOODING AS WELL AS MUD OR
ROCK SLIDES IN STEEP MOUNTAINOUS TERRAIN.

THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE INTENSE RAINFALL
IN A SHORT PERIOD ANYWHERE ACROSS WESTERN WASHINGTON. A FEW OF THE
STORMS COULD ALSO PRODUCE HAIL AND STRONG WINDS IN THE CENTRAL
CASCADES THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE POTENTIAL FOR HEAVY RAIN WILL CONTINUE OVER THE INTERIOR
THROUGH FRIDAY AFTERNOON. ADDITIONAL RAINFALL AMOUNTS OF ABOUT
A HALF TO ONE INCH...WITH LOCALLY HIGHER AMOUNTS...CAN BE EXPECTED
DURING THE DAY FRIDAY OVER THE INTERIOR. THE PROBABILITY FOR
WIDESPREAD HAZARDOUS WEATHER WILL BECOME LOW FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
ACCORDING TO STANDARD OPERATING PROCEDURES.

WWW.WEATHER.GOV/SEATTLE

In the hours before

Special weather statement, Sep 5, 3:51 PM PDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
351 PM PDT THU SEP 5 2013

WAZ512-052330-
LOWER CHEHALIS VALLEY AREA-
351 PM PDT THU SEP 5 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRAYS HARBOR COUNTY
UNTIL 430 PM PDT...

AT 342 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES EAST OF MONTESANO...OR 21 MILES
SOUTHWEST OF SHELTON...MOVING WEST AT 15 MPH.

SMALL PEA SIZED HAIL IS POSSIBLE WITH THIS STORM...ALONG WITH HEAVY
RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MONTESANO...
  ELMA...
  SATSOP...
  MELBOURNE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4689 12372 4716 12356 4708 12351 4703 12321
      4679 12329
TIME...MOT...LOC 2249Z 108DEG 12KT 4698 12340

WWW.WEATHER.GOV/SEATTLE
Special weather statement, Sep 5, 4:04 PM PDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
404 PM PDT THU SEP 5 2013

WAZ505-509-519-060000-
EAST PUGET SOUND LOWLANDS-TACOMA AREA-WEST SLOPES CENTRAL CASCADES
AND PASSES-
404 PM PDT THU SEP 5 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PIERCE COUNTY UNTIL 500
PM PDT...

AT 358 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GRAHAM...OR 13 MILES NORTH OF ALDER...MOVING
NORTHWEST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES IS LIKELY WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SUMMIT...
  EDGEWOOD-NORTH HILL...
  FORT LEWIS...
  TACOMA...
  GRAHAM...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4710 12269 4713 12268 4712 12271 4714 12268
      4713 12267 4716 12265 4731 12239 4726 12233
      4725 12229 4697 12198 4683 12220
TIME...MOT...LOC 2302Z 137DEG 18KT 4700 12232

WWW.WEATHER.GOV/SEATTLE
Special weather statement, Sep 5, 4:46 PM PDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
446 PM PDT THU SEP 5 2013

WAZ504-505-508-509-511-519-060045-
EAST PUGET SOUND LOWLANDS-HOOD CANAL AREA-SEATTLE/BREMERTON
AREA-SOUTHWEST INTERIOR-TACOMA AREA-WEST SLOPES CENTRAL CASCADES AND
PASSES-
446 PM PDT THU SEP 5 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KING...SOUTHERN KITSAP...
NORTHWESTERN PIERCE...EASTERN MASON AND EXTREME NORTHERN THURSTON
COUNTIES UNTIL 545 PM PDT...

AT 442 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MCCHORD AFB...OR NEAR FORT LEWIS...MOVING
NORTHWEST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES IS LIKELY WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  FORT LEWIS...
  TACOMA...
  BELFAIR...
  DUPONT...
  LAKEWOOD...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4710 12270 4719 12259 4728 12271 4736 12266
      4729 12274 4712 12270 4720 12272 4716 12284
      4735 12281 4717 12285 4729 12311 4755 12275
      4733 12245 4731 12256 4730 12255 4732 12255
      4728 12243 4734 12236 4705 12192 4699 12246
TIME...MOT...LOC 2346Z 132DEG 20KT 4714 12253

WWW.WEATHER.GOV/SEATTLE
Special weather statement, Sep 5, 4:49 PM PDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
449 PM PDT THU SEP 5 2013

WAZ512-517-060045-
CENTRAL COAST-LOWER CHEHALIS VALLEY AREA-
449 PM PDT THU SEP 5 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GRAYS HARBOR AND
SOUTHWESTERN MASON COUNTIES UNTIL 545 PM PDT...

AT 442 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
GROUP OF STRONG THUNDERSTORMS OVER MUCH OF SOUTHERN GRAYS HARBOR
COUNTY AND EXTENDING INTO SOUTHWESTERN MASON COUNTY. THE STRONGEST
STORM WAS LOCATED 9 MILES NORTH OF MONTESANO...OR 15 MILES NORTHEAST
OF ABERDEEN. THESE STORMS ARE MOVING WEST AT 15 MPH.

SMALL PEA SIZED HAIL IS POSSIBLE WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  ABERDEEN...
  HOQUIAM...
  MONTESANO...
  CENTRAL PARK...
  MELBOURNE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4680 12391 4693 12394 4695 12388 4697 12390
      4696 12395 4723 12402 4714 12347 4698 12329
      4679 12323
TIME...MOT...LOC 2344Z 101DEG 11KT 4709 12356

WWW.WEATHER.GOV/SEATTLE
Local storm report, Sep 5, 5:04 PM PDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
504 PM PDT THU SEP 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 AM     HEAVY RAIN       3 S EDMONDS             47.78N 122.36W
09/05/2013  M0.57 INCH       SNOHOMISH          WA   TRAINED SPOTTER

            SINCE MIDNIGHT.

0454 PM     HEAVY RAIN       S LAKE CITY             47.15N 122.55W
09/05/2013  E0.00 INCH       PIERCE             WA   TRAINED SPOTTER

            HEAVY RAIN AND PEA SIZE HAIL WITH THUNDERSTORM

0454 PM     HAIL             4 NNW EATONVILLE        46.93N 122.30W
09/05/2013  E0.25 INCH       PIERCE             WA   TRAINED SPOTTER

            VERY HEAVY RAIN, PEA SIZE HAIL, AND FREQUENT LIGHTNING.

&&

BBOWER
Special weather statement, Sep 5, 5:21 PM PDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
521 PM PDT THU SEP 5 2013

WAZ504-512-060115-
LOWER CHEHALIS VALLEY AREA-SOUTHWEST INTERIOR-
521 PM PDT THU SEP 5 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRAYS HARBOR...
NORTHWESTERN LEWIS AND SOUTHWESTERN THURSTON COUNTIES UNTIL 615 PM
PDT...

AT 517 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CENTRALIA...OR 5 MILES NORTHEAST OF
CHEHALIS...MOVING NORTHWEST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES IS LIKELY WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BUCODA...
  CHEHALIS...
  CENTRALIA...
  FORDS PRAIRIE...
  MAYTOWN...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4673 12338 4676 12338 4703 12312 4671 12267
      4672 12270 4670 12270 4669 12271 4669 12268
      4670 12267 4669 12266 4659 12279
TIME...MOT...LOC 0021Z 115DEG 15KT 4671 12290

WWW.WEATHER.GOV/SEATTLE

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 5:21 PM PDTSpecial Weather StatementSEWThurston54 min
Sep 5, 5:31 PM PDTAreal Flood AdvisorySEWGrays Harbor, Lewis, Mason, Thurston3 hr
Sep 5, 7:52 PM PDTAreal Flood AdvisorySEWLewis, Pierce, Thurston7 hr
Sep 5, 8:44 PM PDTAreal Flood AdvisorySEWGrays Harbor, Lewis, Mason, Thurston3 hr
Sep 6, 1:33 AM PDTAreal Flood AdvisorySEWKing, Pierce, Snohomish8 hr
Sep 6, 2:48 AM PDTAreal Flood AdvisorySEWLewis, Pierce, Thurston6 hr

Nearby

Severe Thunderstorm Warnings in Washington, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.